It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


hi smartpants! my acne was moderate/mild too, just wouldn't respond to treatment after awhile. so i would only get 3 or 4 pimples, but i couldn't do anything about them, know what i mean? my acne, ironically, didn't get severe until i was on 40mg/day of accutane (!!!), which is just one reason i would suggest trying something else first.

you're right, most treatments are something of a crap shoot, my reaction was atypical, but it does happen. i found relief before accutane with a combination of a rx bp wash, doxycycline and cleocinT lotion, but had to hang up the meds when i became pregnant (and BROKE!! *lol*) seven years ago. i've heard good things about many drugs, and if your acne is moderate you might even lucky enough to get by with a topical of some kind.

i'm not trying to discourage you from accutane, it's done wonderful things for me and i hope that it's the last anti-acne product i'll ever have to use, but in my opinion, having been on it, it really should be a last resort. i tried minocycline, proactive, murad, eurythromycin, oral and topical, and vitamins first, and for about six years before going with accutane. i don't regret my decision, but it would have been better if something else had worked!

along the way w/the tane, i started @ 20mg/day+5mg/prednisone (for swelling), moved to 40mg/day after about 4weeks, where i stayed for about another 8 or so weeks, moved to 20mg/day prednisone, and had to go in every two weeks for cortisone injections. that lasted about 4 months or more, when i asked my derm if i could up my dosage (makes the stuff do it's thing faster w/higher dosage), since i was coming in all the time for injections anyway. it was about two weeks after the higher dosage i was able to wean off the prednisone and stop getting injections after another 2 weeks.

before i started clearing, i got cysts like never before. huge, painful, swollen, humiliating, purple, it was horrible! i couldn't leave the house, cried in the doc's office, begged my mom to pick up my meds. i looked like i had been horribly burned or something, i still have some of the scars and will most likely need laser surgery or dermabrasion next year, or whenever i can get that done.

plus, everything leaves me with a "hangover" now. working out, playing with my kids, having sex, doing dishes, vacuuming even, leaves me sore for hours or even days. not a day or two, more like a week or longer.

it's so different imagining side effects than living through them. i guess that's all i'm really trying to say. this is just my experience, many others, esp the young it seems, seem to sail through their treatment, but for me it's been like chemo lite, complete with my hair falling out! (i still have plenty left, but there's long hair everywhere) just be careful. like i said, i don't regret it, i just wish it hadn't come to this.

good luck smartpants, whatever you do! ali





All times are GMT -7. The time now is 04:52 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!